Distances hilbertiennes invariantes sur un espace homogène
Annales de l'Institut Fourier, Volume 24 (1974) no. 3, p. 171-217

We determine for certain homogeneous spaces X=G/K the invariant distances given by an embedding of X in a Hilbert space. The square of such a distance is an invariant kernel of negative type of which we give a representation, this is the Lévy-Kinchine formula. It follows that if G has the (T) property of Kajdan then such a distance is always bounded.

Nous déterminons pour certains espaces homogènes X=G/K les distances invariantes qui proviennent d’un plongement de X dans un espace de Hilbert. Le carré d’une telle distance est un noyau de type négatif invariant dont nous donnons une représentation, c’est la formule de Lévy-Kinchine. Nous en déduisons que si G possède la propriété (T) de Kajdan une telle distance est toujours bornée.

@article{AIF_1974__24_3_171_0,
     author = {Faraut, Jacques and Harzallah, Khelifa},
     title = {Distances hilbertiennes invariantes sur un espace homog\`ene},
     journal = {Annales de l'Institut Fourier},
     publisher = {Imprimerie Louis-Jean},
     address = {Gap},
     volume = {24},
     number = {3},
     year = {1974},
     pages = {171-217},
     doi = {10.5802/aif.525},
     zbl = {0265.43013},
     mrnumber = {51 \#1295},
     language = {fr},
     url = {http://www.numdam.org/item/AIF_1974__24_3_171_0}
}
Faraut, Jacques; Harzallah, Khelifa. Distances hilbertiennes invariantes sur un espace homogène. Annales de l'Institut Fourier, Volume 24 (1974) no. 3, pp. 171-217. doi : 10.5802/aif.525. http://www.numdam.org/item/AIF_1974__24_3_171_0/

[1] L. Berard-Bergery, Laplacien et géodésiques fermées sur les formes d'espace hyperbolique compactes, Sém. Bourbaki, 24ème année, 1971/1972, n° 406. | Numdam | Zbl 0261.53034

[2]C. Berg, Dirichlet forms on symmetric spaces KØbenhavns Universitet, Matematisk Institut Preprint Series, (1972) n° 6.

[3]S. Bochner, Hilbert distances and positive definite functions, Ann. of Math., 42 (1941), 647-656. | JFM 67.0691.02 | MR 3,206d | Zbl 0025.34201

[4]S. Bochner, Harmonic analysis and the theory of probability University of California Press, Berkeley and Los Angeles. | Zbl 0068.11702

[5]J. Bretagnolle, D. Dacunha Castelle, J.L. Krivine, Lois stables et espaces Lp, Ann. Inst. Henri Poincaré, section B, vol II, n° 3 (1966), 231-259. | Numdam | MR 34 #3605 | Zbl 0139.33501

[6]J. Bretagnolle, D. Dacunha Castelle, Le déterminisme des fonctions laplaciennes sur certains espaces de suites, Ann. Inst. Henri Poincaré, section B, vol V, n° 1 (1969), 1-12. | Numdam | MR 41 #4637 | Zbl 0201.20703

[7]E. Cartan, Leçons sur la géométrie projective complexe, Gauthier Villars, Paris (1931). | Zbl 0003.06801

[8]C. Delaroche, A. Kirillov, Sur les relations entre l'espace dual d'un groupe et la structure de ses sous-groupes fermés (d'après D.A. Kajdan), Sém. Bourbaki, 20ème année, 1967/1968, n° 343. | Numdam | Zbl 0214.04602

[9]J.D. Dixmier, Les C*-algèbres et leurs représentations, Gauthier-Villars, Paris (1969). | MR 39 #7442 | Zbl 0174.18601

[10]J. Faraut, K. Harzallah, Fonctions sphériques de type positif sur les espaces hyperboliques, C.R. Acad. Sc. Paris, t. 274, 1396-1398 (1972) série A. | Zbl 0262.43014

[11]R. Gangolli, Positive definite kernels on homogeneous spaces and certain stochastic processes related to Levy's Brownian motion of several parameters, Ann. Inst. H. Poincaré, section B, vol III, n° 2 (1967) p. 121-225. | Numdam | MR 35 #6172 | Zbl 0157.24902

[12]R. Godement, Introduction aux travaux de Selberg, Sém. Bourbaki, 1956/1957, n° 144. | Numdam | Zbl 0202.40902

[13]A. Guichardet, Sur la cohomologie des groupes topologiques, Bull. Sc. Math. 2ème série, 95 (1971) 161-176. | MR 46 #6385 | Zbl 0218.57030

[14]K. Harzallah, Sur une démonstration de la formule de Lévy-Kinchine, Ann. Inst. Fourier, 19, 2 (1969), 527-532. | Numdam | MR 42 #3495 | Zbl 0189.44803

[15]S. Helgason, Differential geometry and symmetric spaces, Academic press (1962). | MR 26 #2986 | Zbl 0111.18101

[16]C. Herz, The spectral theory of bounded functions, Trans. Amer. Math. Soc., 94 (1960), 181-232. | MR 24 #A1627 | Zbl 0090.33202

[17]D.A. Kajdan, Connection of the dual space of a group with the structure of its closed subgroups, Funktcional Anal., Ego Prilozheniya, vol 1 (1967), 71-74. | Zbl 0168.27602

[18]B. Kostant, On the existence and irreducibility of certain series of representations, Bull. Amer. Math. Soc., 75 (1969), 627-642. | MR 39 #7031 | Zbl 0229.22026

[19]M.G. Krein, Hermitian positive kernels on homogeneous spaces, spaces, A.M.S. Translations, (2) 34, 69-164. | Zbl 0131.12101

[20]P. Levy, Processus stochastiques et mouvement brownien, Gauthier-Villars, Paris 2ème édition (1965). | MR 32 #8363 | Zbl 0137.11602

[21]K.R. Parthasarathy, R. Ranga Rao, S.R. Varadhan, Probability distributions on locally compact abelian groups, Illinois J. Math., vol 7 (1963), 337-369. | MR 32 #8378 | Zbl 0129.10902

[22]I.J. Schoenberg, Metric spaces and positive definite functions, Trans. Amer. Math. Soc. 44 (1938), 522-536. | JFM 64.0617.02 | MR 1501980 | Zbl 0019.41502

[23]I.J. Schoenberg, Metric spaces and completely monotone functions, Ann. of Math., 39 (1938), 811-841. | JFM 64.0617.03 | Zbl 0019.41503

[24]I.J. Schoenberg, Positive definite functions on spheres, Duke Math. J., 9 (1942), 96-108. | MR 3,232c | Zbl 0063.06808

[25]I.J. Schoenberg, J. Von Neumann, Fourier integrals and metric geometry, Trans. Amer. Math. Soc., 50 (1941), 226-251. | JFM 67.0692.01 | MR 3,37g | Zbl 0028.41002

[26]R. Takahashi, Sur les représentations unitaires des groupes de Lorentz généralisés, Bull. Soc. Math. France, 91 (1963), 289-433. | Numdam | MR 31 #3544 | Zbl 0196.15501

[27]S.P. Wang, The dual space of semi-simple groups, Amer. J. of Math., (1969), 921-937. | MR 41 #3665 | Zbl 0192.36102

[28]S.P. Wang, On isolated points in the dual spaces of locally compact groups (à paraître).